Alert archive / North Carolina / River Flood Warnings in 2014
River Flood Warning 5, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at Feb 20, 2014, 9:01 PM EST for Lenoir County, North Carolina. It took effect at Feb 22, 2014, 1:00 AM EST. It was in force for 56 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 20, 2014, 9:01 PM EST (02:01 UTC)
- In effect from
- Feb 22, 2014, 1:00 AM EST
- Expired
- Feb 24, 2014, 9:07 AM EST
- In force
- 56 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lenoir County, NC
The radar
The Morehead City radar (KMHX), 84 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neuse River at Kinston (KINN7).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02089500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
664
WGUS42 KMHX 210201
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
901 PM EST THU FEB 20 2014
...THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN NORTH CAROLINA...
NEUSE RIVER AT KINSTON AFFECTING LENOIR COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS. FLOOD WATERS WILL
WEAKEN THE BANKS MAKING THEM DANGEROUS.
A FOLLOWUP PRODUCT WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE A
LITTLE LATER.
&&
NCC107-220201-
/O.NEW.KMHX.FL.W.0005.140222T0600Z-000000T0000Z/
/KINN7.1.ER.140222T0600Z.140226T0000Z.000000T0000Z.NO/
901 PM EST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* FLOOD WARNING FOR
THE NEUSE RIVER AT KINSTON.
* FROM LATE FRIDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING
IS CANCELLED.
* AT 8 PM THURSDAY THE STAGE WAS 13.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY MORNING AND
CONTINUE TO RISE TO NEAR 14.2 FEET BY TUESDAY EVENING.
* IMPACT...AT 14.0 FEET...WATER WILL BEGIN TO OVERFLOW INTO LOWLANDS
ADJACENT TO THE RIVER.
&&
LAT...LON 3528 7763 3527 7757 3526 7753 3522 7754
3522 7759 3522 7764
$$7 follow-up statements
436
WGUS82 KMHX 211423
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
923 AM EST FRI FEB 21 2014
...THE FLOOD WARNING IS EXTENDED FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
NEUSE RIVER AT KINSTON AFFECTING LENOIR COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS.
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...LOCAL
RADIO...MEDIA OR CABLE TV.
&&
NCC107-221423-
/O.EXT.KMHX.FL.W.0005.140222T1200Z-000000T0000Z/
/KINN7.1.ER.140222T1200Z.140225T1800Z.000000T0000Z.NO/
923 AM EST FRI FEB 21 2014
THE FLOOD WARNING EXTENDED FOR
THE NEUSE RIVER AT KINSTON.
* FROM SATURDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING
IS CANCELLED.
* AT 9 AM FRIDAY THE STAGE WAS 13.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE
TO RISE TO NEAR 14.2 FEET BY EARLY WEDNESDAY AFTERNOON.
* IMPACT...AT 14.0 FEET...WATER WILL BEGIN TO OVERFLOW INTO LOWLANDS
ADJACENT TO THE RIVER.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME SAT SUN MON
KINSTON 14 13.7 FRI 09 AM 14.0 14.0 14.0
LAT...LON 3528 7763 3527 7757 3526 7753 3522 7754
3522 7759 3522 7764
$$449
WGUS82 KMHX 220206
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
906 PM EST FRI FEB 21 2014
...THE FLOOD WARNING IS EXTENDED FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
NEUSE RIVER AT KINSTON AFFECTING LENOIR COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS.
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...LOCAL
RADIO...MEDIA OR CABLE TV.
&&
NCC107-230206-
/O.EXT.KMHX.FL.W.0005.140225T1200Z-000000T0000Z/
/KINN7.1.ER.140225T1200Z.140226T0000Z.000000T0000Z.NO/
906 PM EST FRI FEB 21 2014
THE FLOOD WARNING EXTENDED FOR
THE NEUSE RIVER AT KINSTON.
* FROM TUESDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS
CANCELLED.
* AT 8 PM FRIDAY THE STAGE WAS 13.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE
TO RISE TO NEAR 14.1 FEET BY EARLY THURSDAY MORNING.
* IMPACT...AT 14.0 FEET...WATER WILL BEGIN TO OVERFLOW INTO LOWLANDS
ADJACENT TO THE RIVER.
&&
FLD OBSERVED FORECAST 7PM
LOCATION STG STG DAY TIME SAT SUN MON
KINSTON 14 13.7 FRI 08 PM 13.9 13.8 13.9
LAT...LON 3528 7763 3527 7757 3526 7753 3522 7754
3522 7759 3522 7764
$$778
WGUS82 KMHX 221433
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
933 AM EST SAT FEB 22 2014
...THE FLOOD WARNING IS EXTENDED FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
NEUSE RIVER AT KINSTON AFFECTING LENOIR COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS.
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...LOCAL
RADIO...MEDIA OR CABLE TV.
&&
NCC107-231433-
/O.EXT.KMHX.FL.W.0005.140226T0000Z-000000T0000Z/
/KINN7.1.ER.140226T0000Z.140226T1200Z.000000T0000Z.NO/
933 AM EST SAT FEB 22 2014
THE FLOOD WARNING EXTENDED FOR
THE NEUSE RIVER AT KINSTON.
* FROM TUESDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS
CANCELLED.
* AT 9 AM SATURDAY THE STAGE WAS 13.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY EVENING AND CONTINUE
TO RISE TO NEAR 14.1 FEET BY THURSDAY MORNING.
* IMPACT...AT 14.0 FEET...WATER WILL BEGIN TO OVERFLOW INTO LOWLANDS
ADJACENT TO THE RIVER.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME SUN MON TUE
KINSTON 14 13.7 SAT 09 AM 13.8 13.8 13.9
LAT...LON 3528 7763 3527 7757 3526 7753 3522 7754
3522 7759 3522 7764
$$399
WGUS82 KMHX 230206
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
906 PM EST SAT FEB 22 2014
...THE FLOOD WARNING IS EXTENDED FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
NEUSE RIVER AT KINSTON AFFECTING LENOIR COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS.
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...LOCAL
RADIO...MEDIA OR CABLE TV.
&&
NCC107-240206-
/O.EXT.KMHX.FL.W.0005.140226T1800Z-000000T0000Z/
/KINN7.1.ER.140226T1800Z.140227T1200Z.000000T0000Z.NO/
906 PM EST SAT FEB 22 2014
THE FLOOD WARNING EXTENDED FOR
THE NEUSE RIVER AT KINSTON.
* FROM WEDNESDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE
WARNING IS CANCELLED.
* AT 9 PM SATURDAY THE STAGE WAS 13.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY AFTERNOON AND
CONTINUE TO RISE TO NEAR 14.1 FEET BY THURSDAY MORNING. ADDITIONAL
RISES ARE POSSIBLE THEREAFTER.
* IMPACT...AT 14.0 FEET...WATER WILL BEGIN TO OVERFLOW INTO LOWLANDS
ADJACENT TO THE RIVER.
&&
FLD OBSERVED FORECAST 7PM
LOCATION STG STG DAY TIME SUN MON TUE
KINSTON 14 13.7 SAT 09 PM 13.7 13.7 13.9
LAT...LON 3528 7763 3527 7757 3526 7753 3522 7754
3522 7759 3522 7764
$$027
WGUS82 KMHX 231433
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
933 AM EST SUN FEB 23 2014
...THE FLOOD WARNING IS EXTENDED FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
NEUSE RIVER AT KINSTON AFFECTING LENOIR COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS.
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...LOCAL
RADIO...MEDIA OR CABLE TV.
&&
NCC107-241433-
/O.EXT.KMHX.FL.W.0005.140227T1200Z-000000T0000Z/
/KINN7.1.ER.140227T1200Z.140227T1200Z.000000T0000Z.NO/
933 AM EST SUN FEB 23 2014
THE FLOOD WARNING EXTENDED FOR
THE NEUSE RIVER AT KINSTON.
* FROM THURSDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING
IS CANCELLED.
* AT 9 AM SUNDAY THE STAGE WAS 13.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE
THURSDAY MORNING.
* IMPACT...AT 14.0 FEET...WATER WILL BEGIN TO OVERFLOW INTO LOWLANDS
ADJACENT TO THE RIVER.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME MON TUE WED
KINSTON 14 13.6 SUN 09 AM 13.7 13.7 13.8
LAT...LON 3528 7763 3527 7757 3526 7753 3522 7754
3522 7759 3522 7764
$$046
WGUS82 KMHX 240215
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
915 PM EST SUN FEB 23 2014
...THE FLOOD WARNING IS EXTENDED FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
NEUSE RIVER AT KINSTON AFFECTING LENOIR COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS.
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...LOCAL
RADIO...MEDIA OR CABLE TV.
&&
NCC107-250215-
/O.EXT.KMHX.FL.W.0005.140228T0600Z-000000T0000Z/
/KINN7.1.ER.140228T0600Z.140228T0600Z.000000T0000Z.NO/
915 PM EST SUN FEB 23 2014
THE FLOOD WARNING EXTENDED FOR
THE NEUSE RIVER AT KINSTON.
* FROM LATE THURSDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE
WARNING IS CANCELLED.
* AT 8 PM SUNDAY THE STAGE WAS 13.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY
FRIDAY MORNING.
* IMPACT...AT 14.0 FEET...WATER WILL BEGIN TO OVERFLOW INTO LOWLANDS
ADJACENT TO THE RIVER.
&&
FLD OBSERVED FORECAST 7PM
LOCATION STG STG DAY TIME MON TUE WED
KINSTON 14 13.6 SUN 09 PM 13.7 13.7 13.8
LAT...LON 3528 7763 3527 7757 3526 7753 3522 7754
3522 7759 3522 7764
$$958
WGUS82 KMHX 241407
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
907 AM EST MON FEB 24 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
NEUSE RIVER AT KINSTON AFFECTING LENOIR COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS.
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...LOCAL
RADIO...MEDIA OR CABLE TV.
&&
NCC107-241437-
/O.CAN.KMHX.FL.W.0005.000000T0000Z-140224T1407Z/
/KINN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
907 AM EST MON FEB 24 2014
THE FLOOD WARNING IS CANCELLED FOR
THE NEUSE RIVER AT KINSTON.
* AT 8 AM MONDAY THE STAGE WAS 13.6 FEET.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.9 FEET
EARLY THURSDAY MORNING.
* IMPACT...AT 14.0 FEET...WATER WILL BEGIN TO OVERFLOW INTO LOWLANDS
ADJACENT TO THE RIVER.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME TUE WED THU
KINSTON 14 13.6 MON 09 AM 13.7 13.8 13.9
LAT...LON 3528 7763 3527 7757 3526 7753 3522 7754
3522 7759 3522 7764
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Feb 20, 7:42 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Feb 20, 7:42 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
742 PM EST THU FEB 20 2014
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH FROM THE WEST FRIDAY
AFTERNOON. HIGH PRESSURE BUILDS IN FROM THE NORTH SATURDAY. A DRY
COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY NIGHT. HIGH PRESSURE
BEHIND THE FRONT WILL BUILD INTO THE AREA MONDAY AND TUESDAY. A
LOW PRESSURE SYSTEM IS EXPECTED TO MOVE JUST OFF OF THE COAST
TUESDAY NIGHT AND WEDNESDAY.
&&
.NEAR TERM /TONIGHT/...
AS OF 735 PM WEDNESDAY...VERY MINOR ADJUSTMENTS TO THE NEAR TERM
FORECAST MAINLY FOR HOURLY TEMPS/DEWPOINTS/SKY COVER. SOUTHERLY FLOW
AROUND 10-15 MPH WILL PERSIST THROUGH THE OVERNIGHT HOURS. MODEL
SOUNDINGS SHOW A DESCENT SET UP FOR STRATUS OVERNIGHT WITH A
STRENGTHENING LOW LEVEL JET OVER A MOIST BOUNDARY LAYER WITH LIGHT
MIXING NEAR THE SURFACE. REMOVED FOG FROM THE FORECAST AS NOT
ANTICIPATING VSBYS FROM DROPPING BELOW 3-5 MILES IN MIXED BOUNDARY
LAYER. WAA AND MIXING WILL MAKE FOR A MILD NIGHT WITH MIN TEMPS
GENERALLY AROUND 55-60 F.
&&
.SHORT TERM /FRIDAY/...
AS OF 415 PM WEDNESDAY...AN UPPER TROUGH AND ASSOC STRONG COLD
FRONT WILL APPROACH THE AREA FRI MORNING WITH THE FRONT PUSHING
ACROSS THE CWA THROUGH THE AFTERNOON HOURS. A DESCENT SET UP WILL
EXIST FOR STRONG THUNDERSTORMS ALONG AND AHEAD OF THE FRONT.
STEEP MID LEVEL LAPSE RATES AROUND 7-8C/KM WILL BE PRESENT IN THE
MORNING...COMBINED WITH MODERATE INSTABILITY AROUND -4C AND STRONG
0-6KM BULK SHEAR AROUND 40-50 KT WILL BRING THE THREAT OF STRONG
TO POTENTIALLY SEVERE THUNDERSTORMS. SPC HAS THE REGION OUTLOOKED
FOR SLIGHT RISK OF SEVERE FOR FRIDAY AS A RESULT. A FEW SHOWERS
WILL BE POSSIBLE THROUGH THE MORNING HOURS BUT THE TIMING OF THE
STRONGER STORMS CURRENTLY APPEARS TO BE 1-4 PM WEST OF THE HIGHWAY
17 CORRIDOR AND 4-7 PM TO THE EAST. STRONG GRADIENT WINDS WILL
ALSO EXIST AHEAD OF THE FRONT AND COULD SEE GUSTS AROUND 25-35
MPH. TEMPS WILL AGAIN REACH THE MID 60S ALONG THE COAST TO MID 70S
INLAND.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 315 PM WEDNESDAY...SEASONABLY WARM TEMPERATURES ARE EXPECTED
TO LAST THROUGH THE WEEKEND THEN A PATTERN CHANGE WILL LEAD TO MUCH
COOLER TEMPERATURES ACROSS EASTERN NC EARLY THROUGH MID NEXT WEEK IN
RESPONSE TO AN AMPLIFYING EASTERN UPPER TROUGH AND UPSTREAM WESTERN
RIDGE. THE TIMING OF THE PRECIPITATION FORECAST IS STILL UNCERTAIN
NEXT WEEK BUT IT APPEARS THAT IT WILL BE MOSTLY DRY WITH ONLY LIGHT
RAINFALL AMOUNTS EXPECTED AS FAST MOVING WEATHER SYSTEMS ARE UNABLE
TO TAP DEEPER MOISTURE SOURCES SUCH AT THE GULF OF MEXICO OR
GULF STREAM.
A MOIST COLD FRONT IS FORECAST TO SWEEP THOUGH EASTERN NC EARLY
FRIDAY EVENING WITH NO SIGNIFICANT PRECIPITATION EXPECTED AFTER 03Z.
THERE WILL NOT BE A PUSH OF COLD AIR BEHIND THIS SYSTEM AND SO
TEMPERATURES ARE EXPECTED TO RECOVER INTO THE 60S ON SATURDAY AS
HIGH PRESSURE BUILDS OVER THE AREA. THE COLD FRONT IS FORECAST TO
STALL OFF OF THE COAST SATURDAY WITH AN AREA OF LOW PRESSURE MOVING
ALONG IT BUT PRECIPITATION WITH THIS SYSTEM IS EXPECTED TO REMAIN
WELL SOUTHEAST OF THE AREA. ON SUNDAY THE FLOW WILL BECOME SOUTHWEST
AHEAD OF AN APPROACHING STRONG COLD FRONT AND THIS WILL HELP TO
BOOST HIGH TEMPERATURES TO AROUND 70 DEGREES. THIS FRONT WILL BE
DEVOID OF MOISTURE AND WILL CONTINUE A DRY FORECAST SUNDAY. MUCH
COLDER AIR WILL FOLLOW THIS SYSTEM AS HIGH PRESSURE BUILDS OVER THE
AREA FROM THE NORTH. FORECAST HIGHS WILL BE IN THE 50S MONDAY
THROUGH THURSDAY AS THE COOLER AIRMASS BECOMES PERIODICALLY
REINFORCED THROUGHOUT NEXT WEEK. LATE TUESDAY INTO WEDNESDAY THE
MODELS ARE INDICATING THAT LOW PRESSURE WILL DEVELOP AND MOVE
NORTHEAST JUST OFF OF THE COAST AND COULD BRING A CHANCE FOR SOME
LIGHT RAINFALL ESPECIALLY ALONG COASTAL AREAS.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY/...
AS OF 7 PM THURS...VFR CEILINGS EARLY THIS EVENING WILL
DETERIORATE TO MVFR PRIOR TO MIDNIGHT THEN IFR POSSIBLE OVERNIGHT
INTO EARLY FRI MORNING. INCREASING CONFIDENCE IN AT LEAST MVFR
CEILINGS AS THE LOW LEVEL AIRMASS BECOMES SATURATED. FORECAST
SOUNDINGS AND EXPECTED LOW LEVEL MIXING FAVOR STRATUS CLOUDS OVER
FOG. SOME GUIDANCE INDICATE CLOUD BASES FALLING TO 700-900 FT AND
00Z KMHX SOUNDING INDICATES A SURFACE BASED INVERSION AROUND 650
FT. WILL ADD CEILINGS AT BKN 700 WITH THE 00Z TAF ISSUANCE. LOW
CLOUDS WILL LIFT BY LATE MORNING WITH A BRIEF PERIOD OF VFR
CONDITIONS PRIOR TO MVFR CONDITIONS IN NUMEROUS SHOWERS AND
SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS. EXPECTING
WIDESPREAD MVFR TO OCCASIONAL IFR CONDITIONS TO DEVELOP FRIDAY
AFTERNOON AND CONTINUE INTO EARLY EVENING. STRONG S/SW GRADIENT
WINDS WILL ALSO OCCUR FRI AHEAD OF THE FRONT WITH GUSTS AROUND
20-25 KT.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 315 PM WEDNESDAY...NUMEROUS SHOWERS/SCT TSTMS FRIDAY WILL
BRING CHANCES FOR SUB-VFR CONDITIONS IN THE AFTERNOON AND EVENING.
SHOWERS WILL BE MOVING OUT WITH IMPROVING FLYING CONDITIONS FRI
NIGHT. EXPECT VFR TO BE PREDOMINANT INTO EARLY NEXT WEEK AS HIGH
PRESSURE BUILDS ACROSS THE AREA. PATCHY LIGHT RAIN MAY DEVELOP LATE
TUESDAY WITH A SMALL CHANCE FOR SUB VFR CONDITIONS.
&&
.MARINE...
SHORT TERM /THROUGH FRIDAY/...
AS OF 740 PM WEDNESDAY...LATEST SURFACE AND BUOY DATA INDICATE
SOUTHERLY WINDS 10-15 KT WITH MEDIUM PERIOD SEAS 3-4 FT.
STRENGTHENING S/SW FLOW EXPECTED OVERNIGHT AS PRESSURE GRADIENT
TIGHTENS AHEAD OF A STRONG COLD FRONT. WINDS INCREASE TO 15-20 KT
LATE THIS EVENING...LOCALLY HIGHER NEAR THE GULF STREAM...AND
INCREASE TO 20-30 KT FRIDAY JUST AHEAD OF THE FRONT. SCA
CONDITIONS FOR ALL WATERS AFTER MIDNIGHT TONIGHT WITH SCA WINDS
REACHING THE SOUNDS FRIDAY MORNING. SEAS BUILD TO 4-7 FT
TONIGHT...THEN PEAK AROUND 6-9 FT FRIDAY.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 315 PM WEDNESDAY...SMALL CRAFT ADVISORY CONDITIONS IN WINDS
AND SEAS WILL QUICKLY BEGIN TO RAMP DOWN FRIDAY NIGHT AS WINDS SHIFT
TO NORTH BEHIND THE FRONT AND DIMINISH TO 10 TO 15 KT THROUGH SAT AS
HIGH PRESSURE RAPIDLY BUILDS OVER THE WATERS. SUNDAY WINDS WILL
GRADUALLY VEER TO THE SOUTH AROUND 10 KT AS A COLD FRONT APPROACHES
FROM THE NORTHWEST. THIS FRONT WILL CROSS THE WATERS SUNDAY NIGHT
WITH THE WINDS SHIFTING TO THE NW AND INCREASE TO AT LEAST 20 KT
SUNDAY NIGHT INTO MONDAY AFTERNOON AS STRONG COLD ADVECTION OCCURS
BEHIND THE FRONT. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THIS
PERIOD IN SUBSEQUENT FORECASTS. HIGH PRESSURE BUILDS OVER THE WATERS
LATE MONDAY THROUGH TUESDAY MORNING WITH LIGHT WINDS AND DIMINISHING
SEAS. LATE TUESDAY WINDS COULD INCREASE OUT OF THE SOUTH OR
SOUTHWEST AS DEVELOPING LOW PRESSURE APPROACHES FROM THE SOUTHWEST.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 9 AM TO 6 PM EST FRIDAY FOR AMZ130-
135.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 2 AM EST
SATURDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT EST
FRIDAY NIGHT FOR AMZ156-158.
SMALL CRAFT ADVISORY FROM 3 AM TO 7 PM EST FRIDAY FOR AMZ150.
&&
SYNOPSIS...SK
NEAR TERM...SK/DAG
SHORT TERM...SK
LONG TERM...JME
AVIATION...JME/DAG/SK
MARINE...JME/SK/DAGHazardous weather outlook, Feb 20, 3:52 AM EST, 17 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 352 AM EST THU FEB 20 2014 NCZ029-044>047-079>081-090>095-098-103-104-210900- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 352 AM EST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A THREAT FOR SEVERE THUNDERSTORMS AHEAD OF A STRONG COLD FRONT FRIDAY AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE THE POTENTIAL FOR DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 1:23 PM EST | Severe Thunderstorm Warning | MHX | Duplin, Greene, Lenoir, Martin, Pitt | 82 min |
| Feb 21, 2:04 PM EST | Severe Thunderstorm Warning | MHX | Craven, Duplin, Jones, Onslow | 86 min |
| Feb 21, 2:37 PM EST | Severe Thunderstorm Warning | MHX | Beaufort, Hyde, Martin, Pitt, Tyrrell, Washington | 53 min |
| Feb 21, 2:47 PM EST | Special Marine Warning | MHX | 58 min | |
| Feb 21, 3:03 PM EST | Severe Thunderstorm Warning | MHX | Pamlico | 57 min |
| Feb 21, 3:06 PM EST | Special Weather Statement | MHX | Carteret | 54 min |
| Feb 21, 3:10 PM EST | Special Weather Statement | MHX | Carteret | 50 min |
| Feb 21, 3:31 PM EST | Special Weather Statement | MHX | Hyde, Tyrrell | 59 min |
| Feb 21, 3:34 PM EST | Special Marine Warning | MHX | 41 min | |
| Feb 21, 3:44 PM EST | Special Marine Warning | MHX | 61 min | |
| Feb 21, 4:08 PM EST | Special Weather Statement | MHX | Currituck | 22 min |
| Feb 21, 4:10 PM EST | Special Weather Statement | MHX | Dare | 35 min |
| Feb 21, 4:23 PM EST | Special Weather Statement | MHX | Hyde | 22 min |
| Feb 21, 4:30 PM EST | Special Weather Statement | MHX | Dare | 30 min |
| Feb 21, 4:46 PM EST | Special Marine Warning | MHX | 59 min | |
| Feb 21, 5:03 PM EST | Special Weather Statement | MHX | Dare | 27 min |
Nearby
River Flood Warnings in North Carolina, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.